MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1944
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is currently in progress.The investigation results will be submitted in a supplemental mdr.
 
Event or Problem Description
It was reported the device stopped working 15 minutes into the procedure.Sealing related error messages appeared when the handle was closed to hit the activation button.The complaint device was replaced with another reprocessed device to complete the case.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Updates were made to the following sections: d4, g3, g6, h2, h3, h4, h6, h10.The investigation results confirm this incident no longer falls within mdr reportability requirements as there was no spacer pad damage identified.The complaint device was subsequently returned to stryker sustainability solutions.Manual continuity tests were performed and found an open connection on continuity on the plug prong #1 to bottom jaw with spacer pads.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to a bad solder connection between the cord assembly to the shaft assembly.The reported event could be attributed to: - grasping on to too much or inappropriate tissue or staples.- device damage to mechanisms during use, shipping damage, manufacturing damage - dropped in pre-op inspection the instructions for use (ifu) state: - use caution during surgical cases in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not use this instrument on vessels in excess of 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.- do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- eliminate tension on the tissue while sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not bend instrument shaft.- do not attempt to seal over clips or staples as incomplete seals/damage to the cutting blade will occur.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- the lever must be continually held with the activation button fully depressed until the seal cycle is complete.The lever does not latch into the activation position.- a continuous tone sounds to indicate the activation of rf energy.When the activation cycle is complete, a two-pulsed seal-cycle-complete tone sounds and rf output ceases.- notice ¿ the surgeon may inspect the seal before cutting the vessel or tissue.After inspecting the seal, the surgeon should create a second seal adjacent to the first seal before cutting, as described below.- a tone with multiple pulses indicates that the seal cycle was not completed.Refer to the troubleshooting section for possible causes and corrective actions.Do not cut tissue until you have verified that there is an adequate seal.- to seal adjacent tissue, overlap the edge of the existing seal.The second seal should be distal to the first seal to increase seal margin.- activating energy delivery with a footswitch when the activation button is not fully depressed may result in improper sealing and increase thermal spread to tissue outside the surgical site.Proper pressure is being applied to the tissue when the lever keeps the activation button fully depressed.- energy-based devices, such as esu pencils or ultrasonic scalpels that are associated with thermal spread should not be used to transect seals.- failure to maintain steady pressure on the lever while cutting can result in inadvertent reactivation of energy.- remove any embedded tissue from blade track and jaw hinge area.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was previously concluded the reported event could potentially have been attributed to manufacturing damage.Further review of the dhr and visual inspection of the device by the post market quality engineer and the manufacturing quality engineer conclude that all inspection and testing requirements were met prior to distribution.Therefore, it was determined that the reported event could have been attributed to the following: grasping on to too much or inappropriate tissue or staples, device damage to mechanisms during use or shipping damage, or dropped in pre-op inspection.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key12872725
Report Number0001056128-2021-00069
Device Sequence Number20339775
Product Code NUJ
UDI-Device Identifier07613327504903
UDI-Public07613327504903
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberLF1944
Device Catalogue NumberLF1944RR
Device Lot Number13196621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/03/2021
01/21/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/30/2021
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown